Alert archive / Mississippi / Flash Flood Warnings in 2003

Flash Flood Warning 11, NWS New Orleans, LA

June 30, 2003Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jun 30, 2003, 7:00 AM CDT for Jackson County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2003, 7:00 AM CDT (12:00 UTC)
Expired
Jun 30, 2003, 1:00 PM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 301211
FFWNEW
MSC059-301800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT MON JUN 30 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...MOSS POINT...ESCATAWPA

* UNTIL 100 PM CDT

* AT 658 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SWATH    
  OF 6 TO 8 INCHES OF RAINFALL FROM VANCLEAVE TO NORTHWEST JACKSON   
  COUNTY. EXCESSIVE RUNOFF JUST NORTH AND EAST OF JACKSON COUNTY     
  WILL ONLY AGGRAVATE THE FLOODING SITUATION ACROSS JACKSON COUNTY. 
  ADDITIONAL BANDS OF RAIN ARE EXPECTED BY MID MORNING AND WILL      
  MAINTAIN FLOODING ACROSS THE JACKSON COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:05 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 30, 3:05 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
305 AM CDT MON JUN 30 2003

MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM NHC
AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE
LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM NHC AS WELL AS
HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE
LATEST INFORMATION REGARDING THE PROGRESS OF BILL.

BY LATE TUE...MUCH OF THE ENERGY ASSOCIATED WITH BILL SHOULD BE IN
THE NORTHERN HALF OF THE LOWER MISSISSIPPI VALLEY. SOUTHERLY FLOW
THOUGH SHOULD CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WHICH
SHOULD ALLOW SOME GULF MOISTURE TO CONTINUE MOVING OVER THE REGION.
IN THE UPPER LEVELS...A FAIRLY WEAK TROUGH SHOULD EXPAND OVER THE
SOUTHEAST STATES WHILE A RIDGE BUILDS OVER THE SOUTHWEST. THIS
SHOULD ALLOW WEAK EMBEDDED UPPER DISTURBANCES TO TRAVERSE THROUGH
THE REGION AROUND THE BASE OF THE TROUGH. THIS COUPLED WITH SOME
PERSISTENT MOISTURE DEPTH SHOULD AMOUNT TO A CHANCE OF RAIN
CONTINUING THROUGH MUCH OF THE WORK WEEK.

PRELIM NUMBERS...

MCB 081/073/086/074 +973  BTR 083/074/086/074 +973
MSY 083/078/087/077 +973  GPT 080/077/085/076 +973

.NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS
LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082.

09
Hazardous weather outlook, Jun 30, 5:25 AM CDT, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 AM CDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...A TROPICAL STORM WARNING IS IN EFFECT...
...A FLASH FLOOD WATCH IS IN EFFECT...

TROPICAL STORM BILL CONTINUES TO MOVE NORTH TOWARD THE CENTRAL
LOUISIANA COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER AS WELL AS HURRICANE LOCAL ACTION
STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION
REGARDING THIS STORM.

.DAYS TWO THROUGH SEVEN...

THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS
NORTHERN MISSISSIPPI ON TUESDAY. HOWEVER...NUMEROUS SHOWERS AND
THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH MUCH OF TUESDAY. THIS ACTIVITY IS
EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 30, 2:16 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
216 AM CDT MON JUN 30 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0149 AM    NEW LKFRNT ARPT           LA   MARINE THUNDERSTORM WIND
06/30/03   ORLEANS                        MEASURED 35 KNOT GUST ON
                                          KNEW ASOS IN TROPICAL
                                          SQUALL.

RJR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:36 PM CDTFlash Flood WarningLIXJackson3 hr
Jun 30, 12:21 AM CDTFlash Flood WarningLIXJackson2 hr
Jun 30, 3:57 AM CDTFlash Flood WarningLIXJackson3 hr
Jun 30, 1:42 PM CDTFlash Flood WarningLIXJackson3 hr
Jun 30, 3:34 PM CDTFlash Flood WarningLIXHancock4 hr
Jun 30, 5:11 PM CDTFlash Flood WarningLIXPearl River4 hr
Jun 30, 6:01 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr

Nearby

Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.